Alert archive / California / Wind Advisories in 2006
Wind Advisory 46, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 16, 2006, 12:26 PM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2006, 12:26 PM PDT (19:26 UTC)
- Expired
- Oct 17, 2006, 9:19 AM PDT
- In force
- 21 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 161930 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1226 PM PDT MON OCT 16 2006 ...WIND ADVISORIES ISSUED FOR THE ANTELOPE VALLEY AND MOUNTAINS... .A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS TO THE MOUNTAINS AND ANTELOPE VALLEY THROUGH TUESDAY MORNING. INITIALLY... THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON ACROSS THE ANTELOPE VALLEY... WHERE WIND GUSTS TO 50 MPH CAN BE EXPECTED. TONIGHT AND EARLY TUESDAY...THE FLOW WILL TURN MORE NORTHWESTERLY...WHICH WILL BRING STRONG WINDS TO THE MOUNTAINS OF SANTA BARBARA...VENTURA...AND LOS ANGELES COUNTIES. THE STRONGEST WINDS WILL OCCUR THROUGH THE PASSES AND CANYONS OF SANTA BARBARA COUNTY AND THE INTERSTATE 5 CORRIDOR IN LOS ANGELES COUNTY...WHERE WIND GUSTS TO 50 MPH WILL BE LIKELY. CAZ059-170130- /O.NEW.KLOX.WI.Y.0046.061016T1926Z-061017T1700Z/ ANTELOPE VALLEY- 1226 PM PDT MON OCT 16 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PDT TUESDAY. WEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. OVERNIGHT...THE FLOW WILL TURN MORE NORTHWESTERLY...BRINGING THE FOCUS OF STRONGER WINDS TO THE WESTERN PORTION OF THE AREA...PARTICULARLY AROUND POPPY PARK. THE STRONG WINDS COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS IN BLOWING DUST AND SAND. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052>054-170130- /O.NEW.KLOX.WI.Y.0046.061017T0300Z-061017T1700Z/ SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 1226 PM PDT MON OCT 16 2006 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PDT TUESDAY. AREAS OF NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH. THE STRONGEST WINDS WILL BE FOCUSED THROUGH THE PASSES AND CANYONS OF SANTA BARBARA COUNTY...AS WELL AS THE INTERSTATE 5 CORRIDOR IN LOS ANGELES COUNTY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOMBERG
3 follow-up statements
000 WWUS76 KLOX 170155 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 655 PM PDT MON OCT 16 2006 ...WIND ADVISORY CONTINUES FOR THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES... ...WIND ADVISORY FOR THE ANTELOPE VALLEY HAS BEEN CANCELLED... .A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS TO THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES OVERNIGHT THROUGH TUESDAY MORNING. WINDS WILL INCREASE OVER THIS REGION THROUGH THE EVENING AND REMAIN STRONG AND GUSTY OVERNIGHT INTO TUESDAY MORNING. THE STRONGEST WINDS WILL OCCUR THROUGH THE PASSES AND CANYONS OF SANTA BARBARA COUNTY AND THE INTERSTATE 5 CORRIDOR IN LOS ANGELES COUNTY...WHERE WIND GUSTS TO 50 MPH WILL BE LIKELY. WINDS IN THE ANTELOPE VALLEY HAD FALLEN TO BELOW ADVISORY LEVELS EARLY THIS EVENING AND ARE NOT EXPECTED TO INCREASE OVERNIGHT. THEREFORE...THE WIND ADVISORY FOR THE ANTELOPE VALLEY HAS BEEN CANCELLED. CAZ059-170300- /O.CAN.KLOX.WI.Y.0046.000000T0000Z-061017T1700Z/ ANTELOPE VALLEY- 655 PM PDT MON OCT 16 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. EVEN SO...LOCAL GUSTY WINDS TO 35 MPH WILL STILL BE POSSIBLE OVERNIGHT INTO TUESDAY MORNING ESPECIALLY IN THE WESTERN ANTELOPE VALLEY. $$ CAZ052>054-170800- /O.EXT.KLOX.WI.Y.0046.061017T0155Z-061017T1700Z/ SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 655 PM PDT MON OCT 16 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PDT TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PDT TUESDAY. AREAS OF NORTHWEST WINDS WILL INCREASE THIS EVENING TO 25 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH. THE STRONGEST WINDS WILL BE FOCUSED THROUGH THE PASSES AND CANYONS OF SANTA BARBARA COUNTY...AS WELL AS THE INTERSTATE 5 CORRIDOR IN LOS ANGELES COUNTY. WINDS ARE EXPECTED TO DIMINISH SOME BY LATE TUESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIRARD
000 WWUS76 KLOX 170751 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1251 AM PDT TUE OCT 17 2006 ...WIND ADVISORY CONTINUES FOR THE MOUNTAINS OF SANTA BARBARA... VENTURA AND LOS ANGELES COUNTIES... .A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING AREAS OF GUSTY WINDS TO THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES THIS MORNING. WINDS WILL INCREASE OVER THIS REGION THROUGH EARLY THIS MORNING...AND REMAIN STRONG AND GUSTY FOR MUCH OF THE MORNING. THE STRONGEST WINDS WILL OCCUR THROUGH THE PASSES AND CANYONS OF SANTA BARBARA COUNTY AND THE INTERSTATE 5 CORRIDOR IN LOS ANGELES COUNTY...WHERE WIND GUSTS TO 50 MPH WILL BE LIKELY. CAZ052>054-171700- /O.CON.KLOX.WI.Y.0046.000000T0000Z-061017T1700Z/ SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 1251 AM PDT TUE OCT 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING. AREAS OF NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH. THE STRONGEST WINDS WILL BE FOCUSED THROUGH THE PASSES AND CANYONS OF SANTA BARBARA COUNTY...AS WELL AS THE INTERSTATE 5 CORRIDOR IN LOS ANGELES COUNTY. WINDS ARE EXPECTED TO DIMINISH SOME BY LATE MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BRUNO
000 WWUS76 KLOX 171619 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 919 AM PDT TUE OCT 17 2006 ...WIND ADVISORY CANCELLED FOR THE MOUNTAINS OF LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTIES... .GUSTY NORTHWEST WINDS THAT AFFECTED THE MOUNTAINS OF LOS ANGELES... VENTURA...AND SANTA BARBARA COUNTIES OVERNIGHT AND EARLY THIS MORNING HAVE BEGUN TO DIMINISH. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...LOCALLY BREEZY CONDITIONS WILL CONTINUE TODAY... ESPECIALLY ACROSS THE MOUNTAIN PASSES OF SANTA BARBARA COUNTY AND THE INTERSTATE 5 CORRIDOR OF LOS ANGELES COUNTY. THE DECREASE IN WINDS ACROSS THE MOUNTAINS WILL BE SHORT LIVED. THERE IS THE POTENTIAL FOR STRONG OFFSHORE FLOW CONDITIONS LATER TONIGHT AND WEDNESDAY ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. AS A RESULT... A HIGH WIND WATCH WILL BE ISSUED SHORTLY. CAZ052>054-171730- /O.CAN.KLOX.WI.Y.0046.000000T0000Z-061017T1700Z/ SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 919 AM PDT TUE OCT 17 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. $$ GOMBERG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 16, 11:40 AM PDT, 46 minutes earlier.
Area forecast discussion, Oct 16, 11:40 AM PDT, 46 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1140 AM PDT MON OCT 16 2006 ...UPDATED AVIATION DISCUSSION... .SHORT TERM... SATELLITE IMAGERY STILL INDICATING A CONSIDERABLE AMOUNT OF CLOUDS ACROSS MUCH OF LA COUNTY THIS MORNING. ACARS SOUNDING SHOWS A 3500 FOOT MOIST LAYER WITH A FAIRLY GOOD INVERSION STILL IN PLACE. FROM VENTURA COUNTY NORTHWARD...CLOUDS HAVE BEGUN TO SCOUR OUT...WITH GENERALLY PARTLY CLOUDY CONDITIONS EXPECTED TODAY. 12Z VANDENBERG SOUNDING SHOWING A FAIRLY DEEP MOIST LAYER STILL IN PLACE EVEN ACROSS THE NORTHERN AREAS...BUT THERE IS VIRTUALLY NO INVERSION DUE TO AN INFLUX OF COLDER AIR AT LOWER LEVELS. THIS WOULD EXPLAIN THE LACK OF ORGANIZED CLOUD COVER FOR AREAS FROM VENTURA COUNTY NORTHWARD. A RATHER VIGOROUS UPPER LEVEL TROUGH WILL DEEPEN ACROSS CALIFORNIA TODAY AND TONIGHT. MOST OF THE ENERGY WILL TRACK ACROSS THE INTERIOR PORTION OF THE STATE...MAKING IT A CLASSIC INSIDE SLIDER PATTERN. AS A RESULT...THIS SYSTEM WILL PACK SOME STRONG WINDS ACROSS THE MOUNTAINS AND DESERTS. WITH ONSHORE FLOW AND UPPER LEVEL WESTERLY FLOW INCREASING TODAY...WOULD EXPECT THE STRONGEST WINDS TO OCCUR ACROSS THE ANTELOPE VALLEY...WHERE LOCAL WIND GUSTS OVER 45 MPH WILL BE POSSIBLE. A WIND ADVISORY MAY NEED TO BE ISSUED FOR THE ANTELOPE VALLEY TODAY. AS THE UPPER LEVEL FLOW TURNS MORE NORTHWESTERLY TONIGHT...LOOK FOR WINDS TO INCREASE ACROSS ALL MOUNTAIN AREAS... ESPECIALLY THE SBA COUNTY MOUNTAINS AND LA COUNTY MOUNTAINS (NEAR INTERSTATE 5 CORRIDOR). THE STRONGEST UPPER LEVEL SUPPORT AND SUBSIDENCE WILL OCCUR LATE TONIGHT AND TUESDAY MORNING...AND WIND ADVISORIES MAY BE NEEDED FOR THE MOUNTAINS AS WELL. AS THIS SYSTEM APPROACHES THE AREA FROM THE NORTH...THERE WILL CONTINUE TO BE A RATHER STRONG ONSHORE PUSH WHICH SHOULD MAINTAIN A CONSIDERABLE AMOUNT OF CLOUDS THROUGH TONIGHT ACROSS LA COUNTY. WITH THE LOWER LEVEL FLOW TURNING MORE NORTHERLY ON TUESDAY...SHOULD SEE THE DRYING TREND BEGIN TO SCOUR OUT CLOUDS ACROSS LA COUNTY AS WELL. THE ONLY EXCEPTION WILL BE LINGERING CLOUDS ACROSS NORTH FACING MOUNTAIN SLOPES. *** FROM PREVIOUS DISCUSSION *** THINGS SWITCH RAPIDLY TUESDAY NIGHT AS OFFSHORE FLOW SETS UP IN THE WAKE OF INSIDE SLIDER. THIS SHOULD CLEAR THINGS OUT NICELY. COLD AIR SURGING IN FROM THE NE AND NE UPPER LEVEL FLOW COULD MAKE THIS THE FIRST GOOD SANTA ANA OF THE SEASON. WEDNESDAY WILL DAWN SUNNY AND WINDY IN THE USUAL PLACES. WIND ADVISORIES WILL LIKELY BE NEEDED. TEMPS WILL CLIMB DRAMATICALLY FROM THE RATHER COOL VALUES POSTED TODAY AND TUESDAY...AT LEAST COASTS AND VLYS DESERTS AND MTNS WILL WARM SOME BUT IT WILL BE TEMPERED BY THE COLD AIR ADVECTION. .LONG TERM... THURSDAY WILL CONTINUE BREEZY BUT A LITTLE LESS SO SINCE THE THERMAL SUPPORT WILL HAVE ENDED. FRIDAY THERE WILL BE NOTHING LEFT BUT OFFSHORE SURFACE FLOW. IT WILL BE CLEAR BUT ONLY LOCALLY BREEZY. OVER THE WEEKEND A LITTLE RIDGE POPS UP AHEAD OF A LITTLE CUT OFF LOW THAT IS MOVING TOWARDS SOCAL. THE END OF THE OFFSHORE FLOW WILL DRIVE TEMPS DOWN A FEW DEGREES. && .AVIATION... THE DEEP MOIST LAYER UP TO NEARLY 6000 FEET COMBINED WITH A WEAK SURFACE INVERSION HAS RESULTED IN A LOW CONFIDENCE CEILING FORECAST. AFTER MORNING CLEARING...CIGS ARE RETURNING TO SOME AIRFIELDS S OF POINT CONCEPTION. WITH THE LAX-DAG GRADIENT CURRENTLY AT +6.2 AND TRENDING ONSHORE...SEABREEZE EXPECTED TO BE STRONGER THAN NORMAL. KPMD AND KWJF MAY EVEN SEE GUSTS OVER 30KT. KLAX EXPECTED TO SEE CIGS AT 030 MOVING IN AND OUT FOR THE AFTERNOON...THEN SCATTERING OUT FOR GOOD AFTER 22Z. CIGS EXPECTED TO RETURN BY 5Z AT 025 AND LOWERING TO 015 FOR THE REMAINDER OF THE NIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC: GOMBERG/RORKE AVIATION: MEIER/FORWOOD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 3:01 PM PDT | Fire Weather Watch | LOX | Los Angeles | 18 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.